Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 146, NWS Shreveport, LA

May 3, 2017Cherokee County, Nacogdoches County, Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2017, 4:00 PM CDT for Cherokee County, Nacogdoches County, Rusk County, Texas. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2017, 4:00 PM CDT (21:00 UTC)
Expired
May 3, 2017, 5:00 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 4:05 PM CDTHAIL 1Jacksonville, TX
May 3, 4:25 PM CDTHAIL 0.88Cushing, TX
May 3, 4:30 PM CDTHAIL 1.25Cushing, TX
May 3, 4:38 PM CDTHAIL 1.25Cushing, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 7:32 AM CDTTornado WatchSPC9 hr
May 3, 12:34 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

783 
WUUS54 KSHV 032100
SVRSHV
TXC073-347-401-032200-
/O.NEW.KSHV.SV.W.0146.170503T2100Z-170503T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
400 PM CDT WED MAY 3 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southern Rusk County in northeastern Texas...
  Northwestern Nacogdoches County in eastern Texas...
  Cherokee County in northeastern Texas...

* Until 500 PM CDT

* At 358 PM CDT, severe thunderstorms were located along a line
  extending from Joinerville to 7 miles south of Maydelle, moving
  southeast at 25 mph. 

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Jacksonville, Rusk, Troup, Alto, Morrill, Ponta, Sacul, Mixon, New
  Salem, Douglass, Maydelle, New Summerfield, Cushing, Mount
  Enterprise, Gallatin, Reklaw, Concord, Glenfawn, Lilbert and
  Linwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People 
outside should move immediately to shelter inside a strong building. 
Stay away from windows.

To report severe weather, contact your nearest law enforcement 
agency. They will send your report to the National Weather Service 
office in Shreveport.

&&

A tornado watch remains in effect until 500 PM CDT for eastern Texas.

LAT...LON 3196 9545 3214 9515 3214 9498 3198 9498
      3197 9454 3147 9508 3149 9511 3152 9510
      3159 9517 3157 9521 3159 9527 3168 9529
      3172 9534 3174 9533 3173 9537 3175 9536
      3176 9540 3182 9540 3185 9544 3193 9542
TIME...MOT...LOC 2058Z 295DEG 39KT 3221 9492 3169 9533 

HAIL...1.25IN
WIND...60MPH
 
$$

13
2 follow-up statements
990 
WWUS54 KSHV 032127
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
427 PM CDT WED MAY 3 2017

TXC073-347-401-032200-
/O.CON.KSHV.SV.W.0146.000000T0000Z-170503T2200Z/
Rusk TX-Nacogdoches TX-Cherokee TX-
427 PM CDT WED MAY 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN RUSK...NORTHWESTERN NACOGDOCHES AND SOUTHEASTERN
CHEROKEE COUNTIES...

At 426 PM CDT, severe thunderstorms were located along a line 
extending from near Minden to near Forest, moving east near 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail will be 
         possible with this line of storms. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Rusk, Alto, Morrill, Sacul, New Salem, Douglass, Cushing, Mount
Enterprise, Reklaw, Glenfawn, Lilbert, Linwood, Looneyville and
Laneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Shreveport.

&&

A tornado watch remains in effect until 500 PM CDT for eastern Texas.

LAT...LON 3187 9507 3196 9498 3198 9498 3197 9454
      3147 9508 3149 9511 3152 9510 3159 9517
      3157 9521 3159 9527 3168 9529
TIME...MOT...LOC 2126Z 319DEG 41KT 3194 9470 3154 9508 

HAIL...1.25IN
WIND...60MPH
 
$$

13
468 
WWUS54 KSHV 032149
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
449 PM CDT WED MAY 3 2017

TXC073-347-401-032200-
/O.CON.KSHV.SV.W.0146.000000T0000Z-170503T2200Z/
Rusk TX-Nacogdoches TX-Cherokee TX-
449 PM CDT WED MAY 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN RUSK...NORTHWESTERN NACOGDOCHES AND SOUTHEASTERN
CHEROKEE COUNTIES...

At 448 PM CDT, severe thunderstorms were located 10 miles west 
northwest of Alto, 10 miles southwest of Alto and 10 miles south of 
Alto, Texas. This activity was moving to the east northeast near 30 
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Alto, Morrill, Sacul, Douglass, Cushing, Mount Enterprise, Lilbert,
Linwood and Looneyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Shreveport.

&&

A tornado watch remains in effect until 500 PM CDT for eastern Texas.

LAT...LON 3180 9506 3183 9488 3197 9454 3147 9508
      3149 9511 3152 9510 3159 9517 3157 9521
      3159 9527 3168 9529
TIME...MOT...LOC 2148Z 295DEG 39KT 3185 9447 3145 9485 

HAIL...1.00IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:14 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 3, 1:14 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
114 PM CDT Wed May 3 2017

.DISCUSSION...
Updated to include issuance of Svr Tstm watch to ne TX, a portion
of sw AR, and extreme nw La until 7 pm, and to remove most of LA
portions of Tor Watch, this stretches across southern tier of cwa,
until 5 pm. Squall line movg east across FTW metro area warranting
issuance of Svr Watch. Widespread cloud cover stabilization
warranted the cancellation of portion of Tor Watch./07/

&&

.PREV DISCUSSION... /issued 1235 PM CDT Wed May 3 2017/

AVIATION...
MVFR-IFR CIGS continued to plagued the TAF sites early this aftn,
and will likely persist through the majority of the TAF period as
SHRA/TSRA activity becomes more widespread by late aftn. At this time,
a warm front has aided in the development of a complex of scattered
-SHRA/-TSRA across central LA, and another complex of storms near
an old outflow boundary were noted near ktxk and keld  just
north of kshv. However, isolated -SHRA/-TSRA have developed near
kshv, ktyr and kggg due to a bit of daytime destabilization.
Computer models hint at a more prominent line of storms
developing along a strong cold front, later this afternoon
through early-mid evening, that will affect all TAF sites. Have tried
to incorporate the best timing of when the storm activity will
affect the TAF sites with this forecast. By mid-late evening, the
majority of the precipitation will be exiting the region and
perhaps lingering -SHRA will be left in its wake. Thereafter, rather breezy
northwest wind speeds will ensue tomorrow morning which could near kshv
and keld near an outflow boundary. Lake Wind Advisory wind speed criteria
for most TAF sites /15-20 mph/.

PREV DISCUSSION... /issued 1121 AM CDT Wed May 3 2017/

DISCUSSION...
Intense tstms south of warm front remaining south of cwa. As this
front may move into southern tier parishes of LA, have mentioned
svr storms with locally heavy rainfall thru out the day. However,
made more adjustments further north where tstm cluster movg across
AR along prefrontal trough, with narrow boundary development
further west into ne TX. Then, squall line will begin to initiate
just ahead of stg cold front which will move into the area later
this aftn. Therefore, have split fcst to late mrng/early aftn,
transitioning to more widespread storms and potential svr threat
areawide late aftn with squall line included. Also adjusted aftn
temps, particularly a raising of aftn temps over portions of ne TX
and extreme nw LA, per current trends and where cloud cover is
broken./07/

PREV DISCUSSION... /issued 746 AM CDT Wed May 3 2017/

DISCUSSION...
Forecast package has been updated to include the issuance of
Tornado Watch 190 for portions of Deep East Texas eastward into
North Central Louisiana through 22z this afternoon.

Strong to severe convection is rapidly developing from the
Gulf Coast northward across the Interstate 10 corridor. The 12z
SHV sounding indicates considerable CINH and little in the way of
instability. Farther south, forecast soundings at LFK suggest a
rapid increase in instability and decrease in CINH within the next
few hours as the warm from lifts northeast across the area
allowing warm and moist air to surge northward into the area. This
should make conditions more favorable for severe weather later
today.

CN

PREV DISCUSSION... /issued 427 AM CDT Wed May 3 2017/

DISCUSSION...
An upper trough just beginning to emerge from the Rockies will
dive southeast and into the Southern Plains by this afternoon.
This will help to drive a cold front, currently near the
Interstate 40 corridor in Oklahoma and Arkansas, towards the
area. Strong low level southerly flow is allowing Gulf moisture to
rapidly surge northward. This will likely be enhanced later this
morning as a warm front moves northeast across the CWA ahead of
the approaching cold front.

Convection is expected to rapidly develop by mid to late morning
across Deep East Texas and Central Louisiana near the warm front
in a warm air advection regime. A squall line is also expected to
develop ahead of the advancing cold front to the northwest of the
area. Showers and thunderstorms should become widespread,
especially as the zone of warm air advection and broad large scale
ascent spreads across the area during the day today. Deep layer
shear profiles are certainly supportive of severe weather, and
steep mid level lapse rates suggest a potential for large hail,
especially with any cells ahead of the main squall line. There is
also a concern for tornadic potential along mesoscale boundaries
today. The warm front and any remnant outflow boundary from
activity just south of the area could serve to locally enhance low
level helicity values. Damaging straight line winds will
certainly be possible as the squall line moves across the area
ahead of the cold front. In addition, multiple rounds of
thunderstorms and locally heavy rain rates could produce rainfall
amounts between 1 and 3 inches. The highest amounts will likely be
southeast of a line from Lufkin, to Shreveport, Prescott.

The main fly-in-the-ointment, and the biggest factor of
uncertainty, is the instability. The latest high resolution
models, including the NAM, WRF-ARW, and HRRR, depict very little
in the way of surface-based CAPE. This is most likely due to cloud
cover and the expected widespread pre-frontal convection in the
warm sector. This lack of instability could serve to limit the
severe weather potential, at least until the main squall line
arrives. However, previous model runs did not depict this lack of
instability. Therefore, if pre-frontal convective coverage is not
widespread and breaks in the clouds develop, the instability will
be greater and the severe weather threat will increase.

The cold front is expected to quickly move across the area late
this afternoon and tonight. Convection should end by 09z Thursday
morning. Post-frontal winds will be northwesterly and increase in
speed with a tight pressure gradient. Wind speeds should meet Lake
Wind Advisory criteria across much of the area this evening and
tonight behind the cold front. Criteria level winds will likely
persist for much of Thursday and should affect more of the area
during the day. Thus, the current Lake Wind Advisory may need to
be expanded both in areal coverage and extended in time by later
shifts.

Beyond early Thursday morning, the forecast will be dry through
the remainder of the next seven days. Medium range models continue
to show good agreement in the development of a highly amplified
upper ridge across the Central CONUS on Saturday. A weak blocking
pattern should also develop allowing the ridge to dominate our
weather until at least next Wednesday. With high-and-dry
conditions in place, temperatures should gradually warm through
the extended periods.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  50  71  52 /  80  70  10   0
MLU  77  54  67  51 /  80  90  10   0
DEQ  67  48  69  47 /  70  40  10   0
TXK  72  49  68  50 /  80  50  10   0
ELD  77  50  67  48 /  70  80  10   0
TYR  79  49  71  49 /  80  20  10   0
GGG  80  49  70  50 /  80  40  10   0
LFK  77  52  73  51 /  80  40  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 6 PM this evening to 7 AM CDT Thursday
     for ARZ070>073.

LA...Lake Wind Advisory from 6 PM this evening to 7 AM CDT Thursday
     for LAZ001>006-010>014-017>022.

OK...None.
TX...Lake Wind Advisory from 6 PM this evening to 7 AM CDT Thursday
     for TXZ096-097-108>112-124>126-136>138-150-151-153-166-167.

&&
Hazardous weather outlook, May 3, 1:06 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
106 PM CDT Wed May 3 2017

ARZ060-061-070>072-LAZ001-002-TXZ096-097-108>112-124>126-136>138-
149>151-041815-
Hempstead-Nevada-Miller-Lafayette-Columbia-Caddo-Bossier-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
106 PM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT...

Scattered showers and thunderstorms across the area will begin to
intensify later this afternoon as a line of strong to severe
storms will move into the area from the northwest ahead of a
strong cold front. strong to possible damaging wind gusts will be
the primary threat with the approaching squall line. Isolated
large hail is also possible. Total rainfall amounts of one to
three inches are expected, resulting in possible isolated areas of
localized flooding.

Winds will become northwesterly and increase in speed to 15 to 20
mph with gusts near 25 mph late this afternoon and tonight
following the passage of the cold front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The severe weather threat will end early Thursday morning. Gusty
northwesterly winds will likely persist through much of Thursday.
However, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and early evening.

ARZ073-LAZ003>006-010>014-018>022-041815-
Union-Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-
Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle-
106 PM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms across the area will begin to
intensify later this afternoon into the early evening, as a line
of strong to severe storms will move into the area from the
northwest ahead of a strong cold front. strong to possible
damaging wind gusts will be the primary threat with the
approaching squall line. Isolated large hail is also possible.
Total rainfall amounts of one to three inches are expected,
resulting in possible isolated areas of localized flooding.

Winds will become northwesterly and increase in speed to 15 to 20
mph with gusts near 25 mph tonight following the passage of the
cold front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The severe weather threat will end early Thursday morning. Gusty
northwesterly winds will likely persist through much of Thursday.
However, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

ARZ050-051-059-OKZ077-041815-
Sevier-Howard-Little River-McCurtain-
106 PM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

There is an Slight Risk of severe weather across the area this
afternoon and into the evening across the area.

Scattered to numerous showers and thunderstorms across the area
will continue through most of the afternoon as a strong cold front
approaches the area by early this evening. Strong wind gusts will
be the primary threat with the approaching squall line. Isolated
hail is also possible. Total rainfall amounts of one to two
inches are expected, resulting in ponding of water on roads and in
low lying areas where heavy rain occurs.

Winds will become northwesterly and increase in speed to 15 to 20
mph with gusts near 25 mph late this afternoon and tonight
following the passage of the cold front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The severe weather threat will end early Thursday morning. Gusty
northwesterly winds will likely persist through much of Thursday.
However, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could possibly be required this afternoon and
early evening.

LAZ017-TXZ152-153-165>167-041815-
Sabine-Nacogdoches-Shelby-Angelina-San Augustine-
106 PM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of northwest
Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

...TORNADO WATCH IN EFFECT UNTIL 5 PM...

Scattered showers and thunderstorms will begin to rapidly
increase in coverage and intensify this afternoon with daytime
heating. Stronger storms may be capable of producing large hail,
damaging wind gusts, and possible tornadoes.

In addition, a line of strong to severe storms will move into the
area from the northwest ahead of a strong cold front early this
evening. Strong to possible damaging wind gusts will be the
primary threat with the approaching squall line. Total rainfall
amounts of one to three inches are expected, resulting in possible
isolated areas of localized flooding.

Winds will become northwesterly and increase in speed to 15 to 20
mph with gusts near 25 mph and tonight following the passage of
the cold front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Gusty northwesterly winds will likely persist through much of
Thursday. However, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be required this afternoon and
early evening.

07

In the hours before

Local storm report, May 3, 3:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             1 S TYLER               32.32N 95.30W
05/03/2017  E1.00 INCH       SMITH              TX   TRAINED SPOTTER

            NICKEL AND QUARTER SIZE HAIL REPORTED AT
            ROBERT E LEE HIGH SCHOOL AREA IN SOUTH
            TYLER.

&&

LFM
Local storm report, May 3, 3:39 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             NEW CHAPEL HILL         32.30N 95.17W
05/03/2017  E0.75 INCH       SMITH              TX   TRAINED SPOTTER

&&

ALS
Local storm report, May 3, 3:40 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             2 S TYLER               32.30N 95.30W
05/03/2017  E1.00 INCH       SMITH              TX   PUBLIC

&&

ALS
Special weather statement, May 3, 3:42 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
342 PM CDT WED MAY 3 2017

TXZ152-165>167-032115-
Sabine TX-Angelina TX-Nacogdoches TX-San Augustine TX-
342 PM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES...
SOUTHEASTERN ANGELINA...SAN AUGUSTINE AND SOUTHWESTERN SABINE
COUNTIES UNTIL 415 PM CDT...

At 341 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Chester, moving east at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Huntington, Pineland, Macune, Etoile, Rosevine, Zavalla, Broaddus,
Bronson, McElroy, Shawnee, Dolan and Chinaquapin.

A tornado watch remains in effect until 500 PM CDT for eastern Texas.

LAT...LON 3110 9465 3109 9467 3111 9474 3113 9475
      3147 9443 3146 9399 3116 9389 3114 9404
      3111 9406 3103 9447
TIME...MOT...LOC 2041Z 248DEG 26KT 3109 9461

FB
Local storm report, May 3, 3:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             1 N TYLER               32.35N 95.30W
05/03/2017  E1.00 INCH       SMITH              TX   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT UT TYLER.

&&

LFM
Local storm report, May 3, 3:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 PM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             7 NNW NOONDAY           32.34N 95.42W
05/03/2017  E1.50 INCH       SMITH              TX   TRAINED SPOTTER

            1.5" HAIL REPORTED ON TOLL 49 SE AT 1538,
            FACEBOOK REPORT.

&&

LFM

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:54 AM CDTLake Wind AdvisorySHVBowie, Camp, Cass, Franklin, Gregg, Harrison and 12 more39 hr
May 3, 7:55 AM CDTSpecial Weather StatementSHVSan Augustine65 min
May 3, 8:05 AM CDTSevere Thunderstorm WarningSHVSan Augustine26 min
May 3, 8:35 AM CDTSpecial Weather StatementSHVSan Augustine25 min
May 3, 8:42 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine17 min
May 3, 9:01 AM CDTSpecial Weather StatementSHVSan Augustine, Shelby44 min
May 3, 11:43 AM CDTSpecial Weather StatementSHVMarion47 min
May 3, 1:34 PM CDTSpecial Weather StatementSHVSabine41 min
May 3, 1:48 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine42 min
May 3, 2:14 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby21 min
May 3, 2:19 PM CDTSevere Thunderstorm WarningSHVBowie, Franklin, Red River, Titus56 min
May 3, 3:01 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith59 min
May 3, 3:27 PM CDTSpecial Weather StatementSHVPanola33 min
May 3, 3:35 PM CDTSpecial Weather StatementSHVWood25 min
May 3, 3:40 PM CDTSevere Thunderstorm WarningSHVRusk65 min
May 3, 3:42 PM CDTSpecial Weather StatementSHVAngelina, San Augustine33 min
May 3, 4:12 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk48 min
May 3, 4:14 PM CDTFlash Flood WarningSHVCherokee, Rusk, Smith3 hr
May 3, 4:23 PM CDTTornado WarningSHVPanola, Shelby23 min
May 3, 4:35 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby55 min
May 3, 4:45 PM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, Rusk, San Augustine, Shelby3 hr
May 3, 5:04 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine, Shelby56 min
May 3, 5:16 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby59 min
May 3, 5:49 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine56 min
May 3, 5:58 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine, Shelby25 min
May 3, 6:12 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby45 min
May 3, 6:24 PM CDTFlash Flood WarningSHVAngelina, Sabine, San Augustine, Shelby3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.